Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 135, NWS St. Louis, MO

June 3, 2009Lewis County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 3, 2009, 6:12 PM CDT for Lewis County, Missouri. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2009, 6:12 PM CDT (23:12 UTC)
Expired
Jun 4, 2009, 11:27 AM CDT
In force
17 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lewis County, MO

The radar

The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Middle Fabius River near Ewing (EWMM7).

Action stage
9.5 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05498150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 032312
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT WED JUN 03 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 3 INCHES OF RAIN THAT FELL OVER
THE BASIN ON TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-042312-
/O.NEW.KLSX.FL.W.0135.090603T2312Z-090605T0024Z/
/EWMM7.1.ER.090603T1952Z.090603T2230Z.090604T0024Z.NO/
612 PM CDT WED JUN 03 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MIDDLE FABIUS RIVER NEAR EWING.
* UNTIL THURSDAY EVENING.
* AT  5:30 PM WEDNESDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER IS CRESING AND WILL FALL BELOW FLOOD STAGE BY 
  LATE THIS EVENING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/04  06/05  06/06  06/07  06/08

MIDDLE FABIUS RIVER
  EWING            12   12.11              9.6    6.1    3.9    3.5
2 follow-up statements
000 
WGUS43 KLSX 032322 CCA
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT WED JUN 03 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  MIDDLE FABIUS RIVER NEAR EWING AFFECTING LEWIS COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 3 INCHES OF RAIN THAT FELL OVER
THE BASIN ON TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS SITUATION AND ISSUE 
FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC111-042312-
/O.COR.KLSX.FL.W.0135.090603T2312Z-090605T0024Z/
/EWMM7.1.ER.090603T1952Z.090603T2230Z.090604T0024Z.NO/
612 PM CDT WED JUN 03 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MIDDLE FABIUS RIVER NEAR EWING.
* UNTIL THURSDAY EVENING.
* AT  5:30 PM WEDNESDAY THE STAGE WAS 12.1 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER IS CRESTING AND WILL FALL BELOW FLOOD STAGE BY 
  LATE THIS EVENING.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/04  06/05  06/06  06/07  06/08

MIDDLE FABIUS RIVER
  EWING            12   12.11              9.6    6.1    3.9    3.5
000 
WGUS83 KLSX 041627
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 AM CDT THU JUN 04 2009


...THE FLOOD WARNING IS CANCELLED FOR THE ...MIDDLE FABIUS RIVER...
NEAR EWING...


PRECAUTIONARY/PREPAREDNESS ACTIONS...


THIS WILL BE THE LAST FLOOD SUMMARY ISSUED FOR THIS EVENT.


THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/


&&

MOC111-041657-
/O.CAN.KLSX.FL.W.0135.000000T0000Z-090605T0024Z/
/EWMM7.1.ER.090603T1952Z.090603T2230Z.000000T0000Z.NO/
1127 AM CDT THU JUN 04 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE MIDDLE FABIUS RIVER NEAR EWING.
* AT 10:30 AM THURSDAY THE STAGE WAS 7.4 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 11.6 FEET
  AND WILL CONTINUE TO A DOWNWARD TREND.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   06/05  06/06  06/07  06/08  06/09

MIDDLE FABIUS RIVER
  EWING            12    7.39       4.8    3.8    3.5    3.4    3.4

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 3, 3:43 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Jun 3, 3:43 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT WED JUN 3 2009

.DISCUSSION...
/341 PM CDT WED JUN 3 2009/
SURFACE RIDGE BUILDING INTO THE REGION TONIGHT WILL CLEAR OUT THE
SKIES AS PRECIP CONTINUES TO EXIT THE AREA. TEMPS TONIGHT ARE
DIFFICULT AS IT WILL GREATLY DEPEND UPON SPEED OF CLOUDS HEADED SE
AND HOW FAST CLOUDS FROM NEB AND IA REGION GET TO NRN MO. EXPECT
TMEPS TO BOTTOM OUT IN THE LOWER 50S ACROSS SE MO AND SRN IL...AND
DIP INTO THE UPPER 40S ELSEWHERE. HAVE GONE BELOW MOS GUIDE FOR
TONIGHT.

HAVE ALSO TRENDED TEMPS DOWN FOR TOMORROW AS SURFACE RIDGE CONTINUES
TO BUILD INTO THE AREA. MUCH OF IA ONLY REACHED 70 DEGREES OR
LOWER...SO HAVE GONE JUST A COUPLE OF DEGREES WARMER FOR TOMORROWS
HIGHS. COOLER TREND CONTINUES UNTIL TEMPS BEGIN TO MODERATE ON FRI
AS SLY FLOW RETURNS TO THE AREA IN ADVANCE OF THE NEXT SYSTEM.

03/12Z MODELS HAVE A MUCH MORE AMPLIFIED UPA WAVE THAN PROGD FROM
PREV DAYS. WITH THIS MORE AMPLIFIED FLOW...THE FNT THAT WAS PROGD TO
SETTLE ACROSS CNTL MO YESTERDAY IS NOW FCST TO BE ACROSS CNTL IA BY
SAT MORNING. UPA LOW CURRENTLY IN ERN PACIFIC CONTINUES TO LINGER
JUST OFF SHORE. MODELS BREAK DOWN THIS UPA RIDGE AND BRING THE LOW
ON SHORE BY FRI EVE. IF THE LOW IS SLOWER THAN PROGD...EXPECT FLOW
TO BE MORE ZONAL OVER THE WEEKEND AND THEREFORE COOLER AND WETTER
FOR MUCH OF THE CWA.

NOT MUCH HAS CHANGED FOR THE EXTD PORTIONS OF THE FORECAST. SOME
AIRMASS TSRA WILL BE POSSIBLE WHILE IN THE WARM SECTOR...WITH CHCS
INCREASING ON MON AND MON NIGHT AS A COLD FRONT APPROACHES AND
PASSES THRU THE CWA. MODELS PUSH THIS FRONT INTO SRN MO...NRN AR
REGION AND PRODUCE A NUMBER OF ROUNDS OF PRECIP AS IT STALLS.

FAVORED MODEL FOR THE EXTD IS THE ECMWF AS IT SEEMS TO BE MORE
CONSISTENT WITH LESS CONVECTIVE FEEDBACK. FOR TEMPS IN THE
EXTD...ONLY MINOR CHANGES FROM PREV FCST. RAISED TEMPS IN THE NRN
CWA ON MON TO ACCOUNT FOR THE MODEL SOLNS KEEPING THE FRONT FURTHER
NWD. LOWERED TEMPS ON TUES AND WED AS TSRA AND CLOUD COVER KEEP
TEMPS LOWER ALONG WITH SFC RIDGE BUILDING INTO THE AREA.

TILLY

&&

.AVIATION...
/1210 PM CDT WED JUN 3 2009/

FOR THE 18Z TAFS...MAIN FORECAST CHALLENGES RESOLVE TO TIMING OF
CIGS TO LIFT FROM MVFR TO VFR. CLEARING LINE FROM KGBG-KIRK-KMCI
SLOWLY DRIFTING SOUTHEASTWARD IN CONCERT WITH ISENTROPRIC
DOWNGLIDE AND MUCH DRIER AIR ASSOCIATED WITH HIGHER PRESSURE OVER
THE NORTH-CENTRAL PLAINS. KUIN ALREADY VFR AND SLOWLY CLEARING
WITH POTENTIAL FOR SCT020 PER UPSTREAM OBS AROUND 21Z THEREAFTER
CLEARING INTO EVENING. KCOU SLOWLY IMPROVING TO VFR WITH CLEARING
ANTICIPATED AROUND 21Z AND THEREAFTER DISSIPATING INTO THE EVENING
HOURS. FOR KSTL-KSUS ANTICIPATE MVFR CIGS TO LAST INTO THE
AFTERNOON AND LIFT TO IFR BY 21Z WITH INVASION OF DRIER AIR. HAVE
KEPT VCSH WITH BULK OF THE PRECIP PROGRESSING EASTWARD AHEAD OF
ATTENDANT VORT LOBE THRU THE BI-STATE REGION. BY LATE EVENING
ANTICIPATE CIGS TO SCATTER FOR KSTL-KSUS.

SIPPRELL

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 3, 3:45 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT WED JUN 3 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-041200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
345 PM CDT WED JUN 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

MODERATE TO MAJOR FLOODING CONTINUES ALONG THE ILLINOIS RIVER.
PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS FROM SATURDAY NIGHT THROUGH
MONDAY NIGHT ACROSS MUCH OF THE AREA.

MODERATE TO MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER.
PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TILLY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:18 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles57 min
Jun 2, 7:54 PM CDTSevere Thunderstorm WarningLSXSaint Charles31 min

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.